MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The report states, "problems with shuttling of the helium was noticed immediately (balloon waveform) and troubleshooting was done for 30 minutes.Patient did not have an tortuous aorta nor was the patient obese.Initially the balloon did not unfurl completely and was expanded with a syringe in the usual manner.No kink was seen in the line when examined under fluoroscopy.The problem was sorted with readjustment of the catheter and sheath.On (b)(6) 2023 during a routine check it was noticed that the gas was not shuttling back (slow deflation) correctly and the catheter waveform was abnormal.At this point the console started alarming.We immediately removed the catheter from the patient.Errors seen were: gas loss alarm and gas gain alarm".No patient harm or injury.The patient status is reported as "stable".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4), the reported complaint that the "gas was not shuttling back (slow deflation)" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Event or Problem Description
The report states, "problems with shuttling of the helium was noticed immediately (balloon waveform) and troubleshooting was done for 30 minutes.Patient did not have a tortuous aorta nor was the patient obese.Initially the balloon did not unfurl completely and was expanded with a syringe in the usual manner.No kink was seen in the line when examined under fluoroscopy.The problem was sorted with readjustment of the catheter and sheath.On (b)(6), 2023 during a routine check it was noticed that the gas was not shuttling back (slow deflation) correctly and the catheter waveform was abnormal.At this point the console started alarming.We immediately removed the catheter from the patient.Errors seen were: gas loss alarm and gas gain alarm".No patient harm or injury.The patient status is reported as "stable".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17503555
Report Number3010532612-2023-00433
Device Sequence Number20449834
Product Code DSP
UDI-Device Identifier00801902136695
UDI-Public00801902136695
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberIAB-06840-U
Device Lot Number18F23F0015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age59 YR
Patient SexUnknown
Patient Weight90 KG